MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; DJO EMPOWR KNEETM LOCKING TIBIAL IMPACTOR

ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; DJO EMPOWR KNEETM LOCKING TIBIAL IMPACTOR
Model Number 801-05-041
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - due to the locking tibial impactors at nebh keep coming apart.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
Corrected data: see d.9.& h.3.Manufacturer narrative : the reason for this complaint was reported as impactors coming apart.The healthcare professional indicated that this event occurred during cleaning/sterilization, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The device was not returned to manufacturer and and not made available to djo surgical for examination.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record and the actual date of manufacture cannot be determined with confidence.Complaint database review shows seven prior complaints filed against the instruments' item number that reports a similar failure.Those are 1 - functional & 6 - broke/cracked/damaged.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.There are no indications that this instrument has a systemic design or material deficiency.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Corrected data : see h.10.Manufacturer narrative : the reason for this instrument failure was reported as impactor coming out.The healthcare professional indicated that this event occurred during cleaning/sterilization, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were not returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record and the actual date of manufacture cannot be determined with confidence.Complaint database review shows seven prior complaints filed against the instruments item number that reports a similar failure.Those are 1 - functional and 6 - broke/cracked/damaged.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This instrument has undergone a design change to remediate this issue of the loosening plunger assembly.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.Although the pc form indicates that the instrument was returned and lost, the part is still with the agency and won't be returned until replacements are received.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this instrument failure was reported as impactor coming out.The healthcare professional indicated that this event occurred during cleaning/sterilization, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and made available at djo surgical for examination.A review of the instrument's device history records (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of this instrument.Complaint database review shows seven prior complaints filed against the instruments' item number that reports a similar failure.Those are 1 - functional and 6 - broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This instrument has undergone a design change to remediate this issue of the loosening plunger assembly.Rma examination: the reported devices were returned to djo surgical for evaluation.Six (6) of the items have the button in tact.One (1) button was returned without the impactor.One (1) lot number was unable to be recorded as the impactor was discolored in away that made the lot number illegible.The original quantity of 8 was not returned, only 6 devices were returned for investigation.

Brand Name
EMPOWR POROUS KNEE
Common Device Name
DJO EMPOWR KNEETM LOCKING TIBIAL IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13237928
Report Number1644408-2022-00055
Device Sequence Number3926950
Product Code MBH
UDI-Device Identifier00190446238898
UDI-Public(01)00190446238898
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-05-041
Device Catalogue Number801-05-041
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer06/01/2022
06/01/2022
06/01/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/15/2022
03/08/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown